Article Text

Download PDFPDF
CASE REPORT
Iatrogenic adrenal suppression following caudal epidural and facet joint injection
  1. Priyanka Jani1,
  2. Hannah Louise Morley2 and
  3. Nitin Shetty1
  1. 1 Trauma and Orthopaedic Surgery, Whittington Health NHS Trust, London
  2. 2 Trauma and Orthopaedic Surgery, West Hertfordshire NHS Foundation Trust, Watford
  1. Correspondence to Hannah Louise Morley, hannah.morley1{at}nhs.net

Abstract

Caudal epidural injections and facet joint injections using steroids and local anaesthetic are widely used methods of pain control in patients suffering from radicular leg pain. In the vast majority of cases this is low risk. We present an interesting case of a patient who suffered from symptomatic adrenal suppression following a caudal epidural injection, and thus wish to draw this rare but significant complication to the attention of orthopaedic practitioners.

  • drugs: endocrine system
  • orthopaedics
  • unwanted effects / adverse reactions
  • orthopaedic and trauma surgery
View Full Text

Statistics from Altmetric.com

Footnotes

  • Patient consent for publication Obtained.

  • Contributors Miss H L Morley and Miss P Jani co-wrote paper. Mr Shetty is the Consultant responsible for the submission.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.